CSN Login
Members Online: 14

sutent

bushra
Posts: 2
Joined: Aug 2006

Hello. Im on my 3rd cycle of sutent. I have had a lot of side effects. Ive been able to deal with most of them. However, the worst one is the hand and foot syndrome. My feet keep blistering, which makes it very difficult to walk. Im 36 years old and I can barely walk while I am on the sutent. However, within a day or two of getting off it I walk perfectly. Does anyone have any suggestions on what to do? I would appreciate any advice. Thanks

NoSurrender
Posts: 3
Joined: Mar 2007

My husband is also on is third cycle of Sutent in Canada and is using a lot of "bag balm" cream which seems to delay the development of this side effect. Are you on the "4 week on and 2 week off" or the "3 week on and 1 week off" approach. I am told that the latter is a new approach that they are trying in order to minimize the side effects. Good luck.

Brenda705
Posts: 1
Joined: Dec 2007

hi:
How is your husband? I see this info is from 2007.
Did he try the 3 week on, 1 week off?
My brother is just finishing his first month, and is now on the 2 week off.
He has gotten really fatigued and could barely walk the last week.
And got about 7 mouth sores, and one in his nose and one in his throat.
How have things progressed for your husband?
I hope things are well?
Brenda

mickeral
Posts: 5
Joined: Jul 2008

Have completed 13 rounds of sutent-- the last 9 rounds have been at 37.5 mg--
a few tips for the sore mouth-- drink plenty of water and gatorade g-2-
when sleeping, have water close at hand, if you wake up, take a sip of water and swish it in your mouth, ok to swallow it, do that a few times - that helps to prevent the accumulations of the meds rinsed out of your mouth, it cut way down on mouth problems.

On the foot syndrome -- keep applying liberal amounts of creams to feet - I used to go barefooted a lot, especially in the house- found out that wearing soft socks helped to keep the feet more soft - if you wear tight-fitting shoes, stop. Need shoes that are comfortable, that don't allow your feet to move around - snug, not too tight. As much as possible, keep shoes off - when riding in a car, sitting at home etc. If your feet tend to sweat, change socks often, keeping them lotioned up. I also began taking 200 mg vitamin b-6 daily. Before I discovered this technique that has worked for me for many rounds, I could barely walk the last week of my Sutent. If necessary, see if your dr will allow an extra week on your days off to get the feet in better condition before the next round. This is not a guaranteed "cure", if I overdo, or neglect to take care of my feet, they let me know in a hurry. And, sometimes, despite my efforts, they still want to get tender.
My other side effects seem to have diminished with each dose that I am able to complete.
Thank God for Sutent - It's been working for me since January 2007!!
Warmest Wishes,
Much Success -
Mickeral
Galatians 2:20

marcoshape
Posts: 2
Joined: Sep 2008

I am on Sutent since the trial. I am on the 37.5 dose and this is the minimum for me. If I go below the think grows. I use those nurse shoes, the crocs, at home and at work when I have issues with the feetthey are extremely confortable and soft to protect your foot.

Best of whishes

Marco

cashche
Posts: 7
Joined: Dec 2008

Thank you for this-you have helped me, I just finished my first 4 weeks of Sutent and my feet just got better today, but my mouth still hurts.

Sherie

1714A
Posts: 2
Joined: Oct 2012

Dear Sherie, I have been on about four cycles of Sutent and had the nose and mouth sores, raw, sensitive tongue etc. From my complaining, my family was well aware of these symptoms. I used the "Miracle Mouthwash". The lidocaine in it worked for three bites before the numbness wore off and the after taste would take your appetite away. Not a good solution, but would help yeast in the mouth. My daughter met an ex oncological nurse in her Yoga class who works for a company that has developed a mouth rinse called NeutraSal, he gave her some samples for me to try. It took several weeks to get some relief. It is owned by Invado Pharmaceuticals and the web site is www.Neutrasal.com. I gargle with it three times a day. It should not be swallowed. It corrects the ph in your mouth and encourages saliva production. I no longer wake up with a dry mouth. It is much easier to swallow. The sores are down to one spot, no open ulcers. My tongue is still raw. It has a very mild sea salt taste. I use it at night or after eating so it can sit in my mouth for awhile. My taste is still off but not so harshly metallic. I would say my mouth is 60% improved. My Dr. had to sign the script Invado sent me and they delivered it to my home. I would also recommend Folic Acid for mouth and nose sores. Before I had cancer I had Lupus and had those sores in nose and mouth, the Rheumatologist gave me a RX strength script for folic acid. It cleared the sores up right away but did not help the dryness in my mouth. Now the NeutraSal is being tested at the University of Arizona on patient's with autoimmune diseases that cause dryness.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network